Texas, 2004

Hail in Texas, July 5, 2004

July 5, 2004 · NWS LUB · 7 events in 1 county or zone

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$95,000
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 5, 1:28 PM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Jul 5, 1:28 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
225 PM CDT MON JUL  5 2004

.SHORT TERM...
DRYLINE OVER EASTERN NEW MEXICO AT NOON TODAY NOT EXPECTED TO MOVE
INTO WESTERN ZONES THIS AFTERNOON BEFORE RETREATING WEST LATER THIS
EVENING. DRYLINE AND LEFT-OVER BOUNDARIES FROM LAST NIGHTS
CONVECTION COMBINED WITH A WEAK CAP...DEW POINT TEMPERATURES IN THE
60S AND A FEW IMPULSES MOVING ACROSS THE REGION IN THE WESTERLY FLOW
ALOFT WILL PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE REGION LATE THIS AFTERNOON AND TONIGHT. STRONG SHORTWAVE SEEN ON
WATER VAPOR LOOP OVER NORTHEAST WYOMING EXPECTED TO MOVE EAST
SOUTHEAST ACROSS THE NORTHERN PLAINS TONIGHT AND INTO THE UPPER
MIDWEST LATE TUESDAY. POSSIBLE MCS TO DEVELOP AS THIS SHORTWAVE
MOVES INTO THE PLAINS WITH MCS MOVING SOUTHEAST DURING THE NIGHT.
COLD FRONT AIDED BY SHORTWAVE AND MCS EXPECTED TO DROP INTO THE
SOUTH PLAINS ON TUESDAY. FRONT EXPECTED TO ACT AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT ON TUESDAY.  08

.LONG TERM...
DECENT STORM CHANCES STILL ON TAP FOR TUESDAY EVENING AND NIGHT AS
MOIST LOW LEVEL FLOW OVERRIDES COLD FRONT WHICH BECOMES STATIONARY
JUST SOUTH OF THE CWFA. SCATTERED STORMS ARE EXPECTED DURG THE EARLY
EVENING ALONG AND NORTH OF THE FRONT. STORMS WILL ALSO FIRE ALONG
THE NEW MEXICO FOOTHILLS AND EVOLVE INTO A MCS WHICH WOULD TRACK
SOUTHEAST TOWARD THE CWFA. SEVERE THREAT IS LOW AT THIS TIME BUT
GIVEN DEEP LAYER SHEAR ACROSS FRONTAL BOUNDARY...A FEW STORMS COULD
DEVELOP INTO SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. LATER IN
THE EVENING...PRIMARY SEVERE THREAT WOULD TREND TO DAMAGING WINDS
ASSOCIATED WITH POSSIBLE MCS. SCT TSRA MAY LINGER INTO MID MORNING
WEDNESDAY AS FRONT LIFTS NORTH WITH SKIES CLEARING DURG THE AFTN.
ATMOSPHERE WILL LIKELY RECOVER ACROSS EASTERN NEW MEXICO BY LATE WED
FOR MORE SCT STORMS TO DEVELOP LEADING TO ANOTHER CHANCE OF RAIN WED
EVENING ACROSS THE WESTERN HALF OF THE CWFA.

STORM CHANCES WILL BEGIN TO DECREASE ON THURSDAY AS UPR RIDGE BUILDS
NORTH INTO THE SOUTHERN PLAINS. TYPICAL JULY WEATHER...I.E. HOT AND
MAINLY DRY...WILL PREVAIL THROUGH THE WEEKEND AS MAIN STORM TRACK
REMAINS NEAR THE CANADIAN BORDER AND A BROAD UPR RIDGE ENCOMPASSES
THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       63  89  62  92 /  20  20  50  20
TULIA        66  89  63  91 /  20  20  50  30
PLAINVIEW    67  90  64  91 /  20  20  50  30
LEVELLAND    67  94  65  94 /  20  20  40  20
LUBBOCK      69  93  65  93 /  20  20  40  20
BROWNFIELD   69  97  66  95 /  20  20  40  20
CHILDRESS    71  90  68  90 /  20  20  50  30
SPUR         71  94  67  92 /  20  20  40  20
ASPERMONT    72  95  69  92 /  20  20  40  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/21
Hazardous weather outlook, Jul 5, 5:00 AM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON JUL 5 2004

TXZ021>044-061100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A
SURFACE BOUNDARY THAT WILL BE LOCATED ACROSS THE SOUTH PLAINS REGION
TUESDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO AND MOVE INTO
TEXAS LATE TUESDAY EVENING AND CONTINUE INTO EARLY WEDNESDAY
MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AFTERNOON THROUGH SUNDAY.

The radar

The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Garza

When
July 5, 7:09 PM CST
Where
Garza County, 4 mi W of Graham Chapel
Measured
0.75 in hail
Crop damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
33.150, -101.533

Hail, Garza

When
July 5, 7:23 PM CST
Where
Garza County, Post
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -101.383

Hail, Garza

When
July 5, 7:30 PM CST to 7:40 PM CST
Where
Garza County, 2 mi E of Justiceburg
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.033, -101.167

Hail, Garza

When
July 5, 7:39 PM CST
Where
Garza County, 6 mi S of Post
Measured
0.75 in hail
Crop damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.100, -101.383

Hail, Garza

When
July 5, 7:39 PM CST
Where
Garza County, 9 mi SE of Post
Measured
0.75 in hail
Crop damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.083, -101.267

Hail, Garza

When
July 5, 8:00 PM CST
Where
Garza County, 15 mi E of Post
Measured
0.75 in hail
Crop damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -101.117

Hail, Garza

When
July 5, 8:13 PM CST
Where
Garza County, 2 mi E of Justiceburg
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.033, -101.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414366, 5414368, 5414371, 5414365, 5414367, 5414369, 5414370.